Thyroid UK

Adrenal stress ?

Hi, Can someone help me please? I have been suffering from adrenal stress for years and have seen Dr Peatfield on and off as symptoms arise. I am need of help now but Dr Peatfield is ill himself. About 4 weeks ago I contacted the flu which has made me very ill and I am still suffering. It has caused my tinnitus to go through the roof and as a result I am suffering from very bad insomnia even though I take temazepam which I have taken for years as insomnia has been a problem since childhood! On my last adrenal saliva test I had very low dhea and normal cortisol on the first and last sample and too high on the second and third samples. Dr Peatfield advised me to keep on supporting the adrenals which I do with 25mgs of hydrocortisone per day but he didnt advise anything for the very low dhea. Can anyone tell me if I need more hydrocortisone as the flu and anxiety are putting a strain on my adrenals? I am beside myself as I dont know who to turn to or what to do, I am so tired and weak and losing weight! Please any advice would be great. Many thanks, Hebbyh.

2 Replies
oldestnewest

Flu can really knock us for six, sorry to hear you have been so poorly

Tinnitus can be due to low B12

b12deficiency.info/signs-an...

Insomnia due to low B12 and low vitamin D

drgominak.com/sleep/vitamin...

Ask GP to test both these and also folate and ferritin

What vitamin supplements do you take?

Have you had thyroid retested recently. Can you add most recent blood test results and ranges for TSH, FT3 and FT4.

Reply

I'm horrified that a "doctor" has told you to take 25mgs of Hydrocortisone a day! You are putting yourself at so much risk of further damage to your body. Too much Hydrocortisone will cause either Cushing's disease or adrenal insufficiency . No way do you want Cushing's, I had it due to a pituitary tumour, it has wrecked my body, destroying my muscles so I struggle to walk, I gained weight, some people can gain 8-10 stones from it. Neither do you want Adrenal Insufficiency as you will dependent on steroids for the rest of your life - it is a life threatening condition where you are not producing your own cortisol because the adrenals have stopped working due to steroid use. I now have this as I don't produce enough cortisol, I am dependent on steroids (Hydrocortisone) to live, if I stop taking them I run the risk of going into adrenal crisis & dying. I have to carry an emergency injection, be registered with the ambulance service for emergency treatment & wear a medic alert bracelet in the event of collapsing. You are on a large dose, most people with adrenal insufficiency take 20mgs which is a therapeutic dose. You say that you are tired, weak & losing weight all classic signs of adrenal insufficiency. Please, please take care of your health. :(

2 likes
Reply

You may also like...